Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 27, 2005, 2:12 PM CST for Red River County, Titus County, Texas. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2005, 2:12 PM CST (20:12 UTC)
- Expired
- Nov 27, 2005, 2:45 PM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 2:20 PM CST | FUNNEL CLOUD | 8 E Talco, TX | FUNNEL CLOUD EXTENDED MORE THAN HALF TO THE GROUND NEAR THE SUGAR HILL COMMUNITY. FUNNEL CLOUD WAS ROPE LIKE IN APPEARANCE. THIS FUNNEL CLOUD WAS OBSERVED CROSSING OVER THE SULPHUR RIVER INTO SOUTHEAST RED RIVER COUNTY. SURVEY FOUND NO DAMAGE NOR GROUND TRACK |
| Nov 27, 2:20 PM CST | TORNADO | 8 E Talco, TX | FUNNEL CLOUD EXTENDED MORE THAN HALF TO THE GROUND NEAR THE SUGAR HILL COMMUNITY. FUNNEL CLOUD EXTENDED TO NEAR TREETOP LEVEL AND WAS ROPY IN APPEARANCE. THIS TORNADO WAS OBSERVED CROSSING OVER THE SULPHUR RIVER INTO SOUTHEAST RED RIVER COUNTY. |
| Nov 27, 2:25 PM CST | FUNNEL CLOUD | 12 Sw Avery, TX | CONTINUATION FROM THE FUNNEL CLOUD OVER NORTHEAST TITUS COUNTY. THE FUNNEL CLOUD WAS ROPE LIKE IN APPEARANCE AND EXTENDED HALF WAY TO THE GROUND. CROSSED OVER THE SULPHUR RIVER BOTTOMS IN SOUTHEAST RED RIVER COUNTY AND PERSISTED 2 MILES NORTH OF THE SUGAR HILL |
| Nov 27, 2:25 PM CST | TORNADO | 12 Sw Avery, TX | CONTINUATION FROM THE TORNADO OVER NORTHEAST TITUS COUNTY. THE TORNADO REMAINED NEAR TREETOP LEVEL BRIEFLY AS IT CROSSED OVER THE SULPHUR RIVER BOTTOMS IN SOUTHEAST RED RIVER COUNTY AND PERSISTED 2 MILES NORTH OF THE SUGAR HILL COMMUNITY BEFORE LIFTING BACK IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 272013
TORSHV
TXC387-449-272045-
/O.NEW.KSHV.TO.W.0010.051127T2012Z-051127T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
* UNTIL 245 PM CST
* AT 208 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES
SOUTHWEST OF AVERY...OR ABOUT 10 MILES NORTH OF MOUNT PLEASANT...
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
AVERY BY 235 PM CST
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 245 PM CST.
LAT...LON 3362 9475 3340 9475 3335 9482 3324 9492
3324 9495 3332 9507 3335 9508 3362 9485
3365 9479
$$
171 follow-up statement
000
WWUS54 KSHV 272037
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CST SUN NOV 27 2005
TXC387-449-272045-
/O.CON.KSHV.TO.W.0010.000000T0000Z-051127T2045Z/
RED RIVER TX-TITUS TX-
235 PM CST SUN NOV 27 2005
...A TORNADO WARNING CONTINUES UNTIL 245 PM CST FOR TITUS AND RED
RIVER COUNTIES...
AT 235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...NOW ABOUT 5
MILES SOUTH OF AVERY. THIS STORM WAS PART OF A LINE OF THUNDERSTORMS
THAT EXTENDS BACK INTO NORTHERN TITUS COUNTY...AND SOME OF THESE
STORMS MAY ALSO ROTATE. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT
40 MPH.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3362 9475 3340 9475 3335 9482 3324 9492
3324 9495 3332 9507 3335 9508 3362 9485
3365 9479
$$
17What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 27, 10:14 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Nov 27, 10:14 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 AM CST SUN NOV 27 2005
.DISCUSSION...
INGREDIENTS STILL COMING TOGETHER FOR AN OUTBREAK OF SEVERE
WEATHER LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS...ESPECIALLY
ACROSS THE NORTHEASTERN 3/4 OF THE AREA.
VIGOROUS TROUGH IS NOW EJECTING INTO THE SOUTHERN PLAINS...WITH
CYCLOGENESIS OVER SOUTHWEST KANSAS/OKLAHOMA PAN HANDLE. THE
ASSOCIATED DRY LINE/COLD FRONT AS OF 15Z WAS LOCATED NEAR
LINE...FROM ABOUT 60 MILES WEST OF OKLAHOMA CITY SOUTH TO NEAR
WICHITA FALLS TO ABILENE. THIS FEATURE WILL SURGE EAST TODAY...AND
IS EXPECTED TO BE LOCATED ACROSS EASTERN OKLAHOMA INTO EAST TEXAS
BY MID TO LATE AFTERNOON.
VISIBLE SATELLITE IMAGERY ALREADY SHOWS SIGNIFICANT BREAKS IN THE
LOW CLOUDS ESPECIALLY ACROSS EAST TEXAS. THIS WILL FURTHER
DESTABILIZE THE ATMOSPHERE THIS AFTERNOON WITH CAPES 2000 TO
2500J/KG. SO WITH 50+ LOW LEVEL JET...AND A 120 KT UPPER JET WITH
DECENT DIVERGENCE OVER THE AREA BY LATE TODAY AS THE LEFT ENTRANCE
REGION SHIFTS OVER THE REGION...THUNDERSTORMS WILL PROBABLY
QUICKLY DEVELOP ACROSS SE OK/SW OK AND ADJACENT AREAS OF NORTHEAST
TEXAS BETWEEN 2 AND 4 PM. DUE TO THE STRONG SHEAR...0 TO 1KM
SHEAR AROUND 350...SO TORNADOES ARE A DEFINITELY A POSSIBILITY
TODAY.
MORE STORMS WILL THEN BACK BUILD SOUTH SOUTHWEST...ALONG THE FRONT
WITH STORMS FORMING INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS
AND PUSHING EAST OVERNIGHT.
WINDS ARE BEGINNING TO INCREASE TO LAKE WIND ADVISORY CRITERIA OUT
WEST WHERE SOME MIXING HAS TAKEN PLACE. WILL KEEP LAKE WIND
ADVISORY AS IS FOR NOW...AS TODAY SHOULD BE A VERY WINDY DAY
ESPECIALLY WESTERN AND NORTHERN SECTIONS...AS THE GRADIENT TIGHTEN
UPS...AND THE STRONG WINDS JUST ABOVE THE SURFACE MIX DOWN. WILL
KEEP THE SOUTHEASTERN PORTION OUT OF THE ADVISORY FOR NOW...AS THE
GRADIENT WILL BE LESS...BUT WINDS WILL STILL BE UP...BUT PROBABLY
JUST BELOW CRITERIA.
WILL LOOK AT 17Z OBSERVATIONS TO DECIDE IF TEMPERATURES NEED TO BE
ADJUSTED UPWARDS...DUE TO THE BREAKS ALREADY NOTED ON VISIBLE
SATELLITE.
&&
.PREV DISCUSSION... (ISSUED 322 AM CST SUN NOV 27 2005)
DISCUSSION...
SOUTHERLY LOW LEVEL JET GETTING CRANKED UP THIS MORNING...WILL SET
THE STAGE FOR POSSIBLE SIGNIFICANT THUNDERSTORM EVENT LATE THIS AFTERNOON
AND THE EVENING. THIS JET COULD REACH NEAR 70 KNOTS OVER PORTIONS
OF AR BY AFTERNOON. A COLD FRONT WILL MOVE INTO EAST TX AND SE OK
LATE THIS AFTERNOON...WITH DEEP UPPER LOW MOVING TO THE NE. THIS
LOW WILL REACH THE MKC AREA BY MIDNIGHT...THUS UPPER LEVEL SUPPORT
SHOULD DIMINISH THEREAFTER. SEPARATION OF UPPER DYNAMICS AND
FRONTAL ZONE MAY BE SUFFICENT TO SPARE SOUTHERN PORTIONS OF OUR
AREA FROM SEVERE THREAT. HOWEVER...UPPER DIVERGENCE WILL STILL BE
STRONG...EVEN OVER SOUTHERN PORTIONS OF FRONT...WITH JET SPEEDS
STILL AT LEAST 100 KNOTS. LEFT WIND ADVISORY OUT OF SE TWO THIRDS
OF AREA...AS MOS GUIDANCE INDICATING A NOTICABLE DECREASE IN WIND SPEEDS
ALONG THAT GRADIENT. WILL CLEAR CLOUDS AND POPS FROM THE WEST A
LITTLE QUICKER ON THIS PACKAGE AFTER MIDNIGHT. ALSO SPECIFIED LATE
IN THE AFTERNOON FOR SOME OF THE CONVECTION TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 48 65 38 / 30 30 0 0
MLU 78 52 65 36 / 20 40 0 0
DEQ 77 43 65 30 / 40 20 0 0
TXK 78 45 65 35 / 30 20 0 0
ELD 77 49 65 36 / 20 50 0 0
TYR 78 44 67 38 / 30 20 0 0
GGG 78 44 66 36 / 30 20 0 0
LFK 80 47 67 37 / 20 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...DE SOTO...SABINE LA...AND
WEBSTER.
OK...LAKE WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...
TITUS...UPSHUR...AND WOOD.
&&
22Hazardous weather outlook, Nov 27, 12:00 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SUN NOV 27 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...JUST AHEAD OF A FRONTAL BOUNDARY DURING THE MID TO LATE AFTERNOON...MOST LIKELY ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS ALONG AND TO THE NORTH OF INTERSTATE 30. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTHWARD ALONG THE COLD FRONT DURING THE EVENING HOURS...AND EVENTUALLY FORM INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS...THAT WILL PUSH EAST SOUTHEAST THROUGH THE AREA. THE SEVERE THREAT EXISTS ACROSS THE ENTIRE REGION...HOWEVER...THE THREAT OF SEVERE WEATHER IS HIGHER ACROSS NORTHERN LOUISIANA...SOUTHERN ARKANSAS AND ADJACENT AREAS OF NORTHEAST TEXAS. STRONG WINDS AT THE SURFACE AND ALOFT SUGGEST THAT ANY STORMS LATE THIS AFTERNOON THROUGH TONIGHT...WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS...LARGE HAIL...ALONG WITH THE POSSIBILITY OF STRONG TORNADOES. THE THREAT OF SEVERE WEATHER WILL END FROM WEST TO EAST TONIGHT...AS THE FRONTAL BOUNDARY PUSHES DRIER AND MORE STABLE AIR INTO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE REQUIRED DURING THE LATE AFTERNOON INTO THE OVERNIGHT HOURS.
In the hours before
Special weather statement, Nov 27, 10:45 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1045 AM CST SUN NOV 27 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-272200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1045 AM CST SUN NOV 27 2005 ...SEVERE THUNDERSTORMS WITH TORNADOES ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF THE REGION... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE QUICKLY INTO THE SOUTHERN PLAINS THIS AFTERNOON. AS THIS SYSTEM MOVES EASTWARD TOWARDS THE REGION...MOISTURE AND INSTABILITY SHOULD BE SUFFICIENT SUCH THAT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN EASTWARD MOVING DRY LINE LATE THIS AFTERNOON THROUGH TONIGHT. THUNDERSTORM POTENTIAL WILL BE LIMITED THROUGH EARLY AFTERNOON AS THE REGION WILL REMAIN CAPPED. HOWEVER...AS THE UPPER LEVEL STORM SYSTEM MOVES INTO NORTH CENTRAL OKLAHOMA LATE TODAY...LIFT WILL BE SUFFICIENT ENOUGH TO BREAK THE CAP ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. AS A RESULT...LOOK FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS TO BEGIN DEVELOPING NEAR AND NORTH OF THE INTERSTATE 30 CORRIDOR AFTER 300 PM. AFTER SUNSET...CONVERGENCE ALONG THE DRY LINE SHOULD BE SUFFICIENT ENOUGH SUCH THAT A LINEAR LINE OF STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP ALONG THE EASTWARD MOVING DRYLINE. THE THREAT AREA IS PARTICULARLY SERIOUS ACROSS NORTHERN LOUISIANA... SOUTHERN ARKANSAS AND ADJACENT AREAS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...THIS EVENING INTO THE OVERNIGHT HOURS. STRONG WINDS AT THE SURFACE AND ALOFT SUGGEST THAT ANY STORMS THIS AFTERNOON THROUGH TONIGHT WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS...LARGE HAIL...ALONG WITH THE POSSIBILITY OF STRONG TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...YOU LOCAL RADIO STATION OR CABLE SUBSCRIBER FOR FURTHER INFORMATION RELATING TO THIS DEVELOPING WEATHER SITUATION.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:36 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 18 hr |
| Nov 27, 2:59 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 31 min |
| Nov 27, 3:54 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 51 min |
| Nov 27, 4:04 PM CST | Severe Thunderstorm Warning | SHV | Camp, Titus | 41 min |
| Nov 27, 4:23 PM CST | Severe Thunderstorm Warning | SHV | Morris | 37 min |
| Nov 27, 4:28 PM CST | Severe Thunderstorm Warning | SHV | Upshur | 62 min |
| Nov 27, 4:49 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass | 56 min |
| Nov 27, 4:58 PM CST | Severe Thunderstorm Warning | SHV | Morris | 47 min |
| Nov 27, 5:14 PM CST | Severe Thunderstorm Warning | SHV | Smith | 61 min |
| Nov 27, 5:43 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 47 min |
| Nov 27, 5:44 PM CST | Tornado Warning | SHV | Cass | 61 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.